Medical questions & health advice by board certified doctors
"What if I get a fungal medication into my eye?"
What do I do after I accidentally put some nail fungus medication into one of my eyes? It hurts but it is not showing any anomalies.
Generally speaking, anytime that you accidentally get a medication in your eyes, you should seek medical help, either from your primary care doctor or from your eye doctor. Most medications will have brief instructions as part of their packaging that describe what to do immediately after getting the medication in the eye. This often includes flushing the eye with water for several minutes, removing contact lenses, and the like. Therefore, I would first recommend that you take a look at the packaging for the particular medication that you have to see what it recommends and follow these instructions. After following these emergency instructions, the next step is to go see the doctor. This is important because sometimes there can be continuing damage to the eye, especially if the medication is not entirely removed, despite following the emergency instructions. This damage may require medical treatment, for example with eye patching or with topical eye medications, and close followup to make sure that the eye is healing well. Therefore, I would book an appointment with your doctor right away to be seen. If you can't get in to see your doctor soon, another option would be to visit the emergency room (especially if the pain in the eye is severe).
Need more info?See a doctor today
Zocdoc Answers is for general informational purposes only and is not a substitute for professional medical advice. If you think you may have a medical emergency, call your doctor (in the United States) 911 immediately. Always seek the advice of your doctor before starting or changing treatment. Medical professionals who provide responses to health-related questions are intended third party beneficiaries with certain rights under Zocdoc’s Terms of Service.